Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 24, 2006, 6:58 PM CDT for Manitowoc County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2006, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 24, 2006, 7:26 PM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 12.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 242359 SVRGRB WIC071-250045- /O.NEW.KGRB.SV.W.0111.060724T2358Z-060725T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 658 PM CDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 745 PM CDT * AT 653 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR VALDERS...OR ABOUT 12 MILES WEST OF MANITOWOC...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VALDERS BY 710 PM... MANITOWOC BY 720 PM... TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4424 8793 4390 8803 4390 8770 4423 8764 $$ ECKBERG
2 follow-up statements
000
WWUS53 KGRB 250015
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT MON JUL 24 2006
WIC071-250045-
/O.CON.KGRB.SV.W.0111.000000T0000Z-060725T0045Z/
MANITOWOC WI-
713 PM CDT MON JUL 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MANITOWOC COUNTY...
AT 710 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF MANITOWOC TO MANITOWOC TO 11 MILES
NORTHWEST OF HOWARDS GROVE...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MANITOWOC BY 720 PM...
SPRING VALLEY AND OSMAN BY 725 PM...
CLEVELAND BY 730 PM...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4421 8784 4412 8786 4403 8806 4390 8803
4390 8770 4423 8764
$$
ECKBERG000
WWUS53 KGRB 250026
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 PM CDT MON JUL 24 2006
WIC071-250035-
/O.CAN.KGRB.SV.W.0111.000000T0000Z-060725T0045Z/
MANITOWOC WI-
725 PM CDT MON JUL 24 2006
...THE SEVERE THUNDERSTORM WARNING FOR MANITOWOC COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
MANITOWOC COUNTY THROUGH 8 PM. GUSTY WINDS AND SMALL HAIL ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4421 8784 4412 8786 4403 8806 4390 8803
4390 8770 4423 8764
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:45 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 24, 3:45 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON JUL 24 2006 .SHORT TERM...TONIGHT AND TUESDAY. FORECAST FOCUS ON SEVERE WEATHER THIS EVENING. SEVERE WEATHER ONGOING ALONG OF AND AHEAD OF A COLD FRONT MOVING THRU THE AREA. THIS ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET AS THE LACK OF SHEAR PREVENTS CONVECTION FROM ORGANIZING ONCE THE HIGH LEVELS OF CAPE ARE GONE. THE THREAT FOR SEVERE WEATHER CONTINUES ON TUESDAY AS THE FRONTAL BOUNDARY MOVES BACK NORTH THRU THE STATE AS DEPICTED BY THE MODELS. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...PRECIP CHCS AND TEMPS ARE THE MAIN CONCERNS. CHANGES TO THE CURRENT FCST WERE MINOR. DID INCREASE POPS A BIT DURING THE TUESDAY NIGHT PERIOD...DUE TO THE POTENTIAL OF A SVR MCS MOVG THROUGH GRB CWA. ALSO MAINTAINED CHC POPS THROUGH THURSDAY NIGHT... FOLLOWED BY A DRY PERIOD FRIDAY INTO SATURDAY AS CANADIAN HIGH PRESSURE DROPS INTO THE RGN. SIGNIFICANT DIFFERENCES OCCUR IN THE MODEL SOLNS FOR SUN/MON...WITH THE ECMWF/UKMET SUGGESTING A MORE AMPLIFIED PATTERN...WITH NW FLOW AND COOLER TEMPS OVER THE GREAT LKS. HPC SUGGESTS USING A COMPROMISE BETWEEN THAT SOLN...AND THE ZONAL FLOW...AND MUCH WARMER TEMPS...DEPICTED BY THE GFS. STILL WENT WITH SMALL PRECIP CHCS AND ABOVE NORMAL TEMPS FOR SUN/MON. TEMPS MAY NEED TO BE ADJUSTED WITH SUBSEQUENT FCSTS. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && KURIMSKI/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 24, 11:15 AM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT MON JUL 24 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-251615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. KURIMSKI WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 24, 5:50 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG ANTIGO 45.15N 89.15W
07/24/2006 LANGLADE WI LAW ENFORCEMENT
BILLBOARD BLOWN OVER JUST SOUTH OF ANTIGO. TIME APPROX.
&&Local storm report, Jul 24, 5:57 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
557 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL MANITOWOC 44.08N 87.66W
07/24/2006 M0.75 INCH MANITOWOC WI AMATEUR RADIO
&&Local storm report, Jul 24, 6:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL DE PERE 44.45N 88.05W
07/24/2006 M0.75 INCH BROWN WI NWS EMPLOYEE
ON HWY 41. HAIL COVERED THE GROUND.
&&Local storm report, Jul 24, 6:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
630 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 3 S COLBY 44.87N 90.30W
07/24/2006 E0.75 INCH MARATHON WI TRAINED SPOTTER
&&Local storm report, Jul 24, 6:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG SHAWANO 44.78N 88.59W
07/24/2006 SHAWANO WI LAW ENFORCEMENT
SCATTERED TREES AND POWERLINES DOWN ACROSS COUNTY.
&&Local storm report, Jul 24, 6:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
646 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
07/24/2006 M58 MPH BROWN WI OFFICIAL NWS OBS
50 KT WIND MEASURED AT NWS GREEN BAY OFFICE FROM THE
SOUTH. NORTHEAST WIND AT 27 KT AT GRB ASOS NEAR SAME
TIME. EXTREMELY HEAVY RAINFALL AT TIME OF GUST. APPARENT
WET MICROBURST.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:21 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee | 54 min |
| Jul 24, 1:33 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 57 min |
| Jul 24, 2:14 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 46 min |
| Jul 24, 2:15 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 48 min |
| Jul 24, 2:20 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 55 min |
| Jul 24, 2:23 PM CDT | Special Marine Warning | GRB | 97 min | |
| Jul 24, 2:50 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 40 min |
| Jul 24, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 35 min |
| Jul 24, 3:24 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 36 min |
| Jul 24, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Door | 45 min |
| Jul 24, 3:42 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 24, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 46 min |
| Jul 24, 4:18 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto | 42 min |
| Jul 24, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 49 min |
| Jul 24, 4:53 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 67 min |
| Jul 24, 5:13 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jul 24, 5:14 PM CDT | Marine Weather Statement | GRB | 91 min | |
| Jul 24, 6:41 PM CDT | Marine Weather Statement | GRB | 34 min | |
| Jul 24, 6:54 PM CDT | Marine Weather Statement | GRB | 96 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.